MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 18G X 8 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 18G X 8 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported successfully inserted the vessel with 18-gauge needle and guidewire was deployed.After guidewire was deployed and in vein with ultrasound confirmed the powerglide catheter was inserted into the vessel.When trying to retract the guidewire out it seemed difficult to retract.When i was able to pull the powerglide out i had noticed the guidewire was curled.After the attempt to place powerglide with ultrasound the patient upper arm was scanned and we noticed that there was possibly a piece of the powerglide catheter left inside the patient arm.During the entire process the patient was asked multiple times if she was in any pain or discomfort and patient stated she was not in any pain or discomfort.I did explain the entire situation to the patient and told her what had happened.She was extremely calm and stated to be in no pain.I notified her the next step i would take would be contacting her md to explain what happened and to get confirmation.Additional information on 08/06/2024: patient had surgery to remove the piece.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken catheter is confirmed, but the root cause could not be determined.One photo was returned for evaluation.The photo shows what is likely a portion of the catheter tubing of a powerglide catheter.The rest of the catheter assembly is not visible in the photo and the photo does not provide enough detail do comment further on the damage at the break site.Based on the available material for review, there were no distinguishing features in the returned media which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported successfully inserted the vessel with 18-gauge needle and guidewire was deployed.After guidewire was deployed and in vein with ultrasound confirmed the powerglide catheter was inserted into the vessel.When trying to retract the guidewire out it seemed difficult to retract.When i was able to pull the powerglide out i had noticed the guidewire was curled.After the attempt to place powerglide with ultrasound the patient upper arm was scanned and we noticed that there was possibly a piece of the powerglide catheter left inside the patient arm.During the entire process the patient was asked multiple times if she was in any pain or discomfort and patient stated she was not in any pain or discomfort.I did explain the entire situation to the patient and told her what had happened.She was extremely calm and stated to be in no pain.I notified her the next step i would take would be contacting her md to explain what happened and to get confirmation.Additional information 08/06/2024: patient had surgery to remove the piece.No other information was provided.

Brand Name
BASIC KIT 18G X 8 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20055074
Report Number3006260740-2024-04683
Device Sequence Number15483309
Product Code FOZ
UDI-Device Identifier00801741140501
UDI-Public(01)00801741140501(11)240410(17)250930(10)REJP1935
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberF318087T
Device Lot NumberREJP1935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown